Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Suffer withdrawal symptoms of Cymbalta. Precautions to be taken while restarting the medication?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
Because of a mistake I made (I'd thought I'd made an on-line order for a refill, but hadn't) my mail order prescription for Cymbalta ran out, and I have now been off it, and suffering withdrawal symptoms ,for about 3-4 days. I should finally get my refills in 2 or 3 days, and my question is, when I restart taking my medication, is there any precaution I need to take, or can I just go ahead and restart taking Cymbalta, and be back to normal in two or 3 days?
Posted Wed, 28 Aug 2013 in Mental Health
Answered by Dr. Susanta Padhy 38 minutes later

Thanks for the query

Usually, people who are more than 60 years of age, the routine practice is, if the gap between stopping Cymbalta and restarting Cymbalta is more than a week, follow the prescription pattern that your doctor had prescribed initially.

It would be wise to start at a lower dose so as to reach your previous dose.

I do not know at what dose were you on before you stopped

After restarting the discontinuation symptoms revert in a week or so

Till that time one can use low dose benzodiazepines, temporarily, transiently

Hope this helps
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor